Oklahoma, 2019Tornadoes and Hail in Oklahoma, May 25 to 26, 2019
May 25 to 26, 2019 · NWS TSA · 29 events in 8 counties and zones
Severe thunderstorms developed over West Texas during the late afternoon of the 25th, ahead of a dry line. These storms evolved into a line of thunderstorms that moved across Oklahoma during the evening, reaching eastern Oklahoma by late evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.4 million
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed over West Texas during the late afternoon of the 25th, ahead of a dry line. These storms evolved into a line of thunderstorms that moved across Oklahoma during the evening, reaching eastern Oklahoma by late evening. Very strong low level wind shear in the air mass over eastern Oklahoma ahead of the line of thunderstorms allowed for the development of multiple tornadoes along the leading edge of the storms. Damaging wind gusts and large hail up to quarter size also occurred across northeastern Oklahoma with these thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 25, 8:14 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, May 25, 8:14 PM CST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
914 PM CDT Sat May 25 2019
.DISCUSSION...
Area of showers and storms moving from north central Oklahoma into
northeast Oklahoma this evening. Most unstable environment at
this time for severe weather is to the northwest of I-44. Heaviest
rain is also expected across these areas, and will be subject to
quick onset flash flooding.
Main update elements to the forecast was to raise pops across
northeast Oklahoma, and to add severe watch 247. Storms are
expected to weaken late tonight along with decreasing areal
coverage.
Updated ZFP/PFM/AFM already sent.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 8 AM CDT Sunday for OKZ054>061-064.
AR...None.
&&
SHORT TERM...23
Hazardous weather outlook, May 25, 8:40 PM CST, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
940 PM CDT Sat May 25 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
940 PM CDT Sat May 25 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Through Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Northeast Oklahoma.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Significant.
AREA...Northeast Oklahoma,especially northwest of I 44.
ONSET...Ongoing.
DISCUSSION...
Thunderstorms are moving into northeast Oklahoma this evening, with
some storms capable of producing large hail and damaging wind.
Storms are expected to undergo a weakening trend as they move east
later tonight, thus the greatest severe weather potential will
remain northwest of I-44. Locally heavy rainfall can be expected,
especially locations northwest of Interstate 44 and likely will
result localized, quick-onset flash flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential
...Heavy Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
EXTENDED DISCUSSION...
Thunderstorm chances will continue Sunday across parts of
northeast Oklahoma, but overall storm coverage looks to be lower.
A strong upper level storm system will move across the central
Plains Tuesday and Wednesday. Organized thunderstorm activity with
this system will have the potential for significant severe
weather and flooding threat.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, May 25, 8:28 PM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
928 PM CDT Sat May 25 2019
OKZ054-260300-
Osage OK-
928 PM CDT Sat May 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
1000 PM CDT...
At 927 PM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Chilocco to near Ponca City. Movement
was east at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Shidler... Grainola...
Foraker... Southern Kaw Lake...
Webb City... Apperson...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9653 3680 9652 3668 9706 3669 9706
3670 9703 3670 9698 3672 9692 3675 9689
3675 9687 3674 9683 3677 9682 3677 9679
3678 9679 3678 9675 3700 9675
TIME...MOT...LOC 0227Z 263DEG 38KT 3702 9706 3670 9706Event by event
18 thunderstorm wind, 10 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Okfuskee
- When
- May 25, 10:55 PM CST to 10:57 PM CST
- Where
- Okfuskee County, 4.48 mi NW of Paden to 3.7 mi N of Paden
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.552, -96.618
Strong thunderstorm wind uprooted trees, snapped large tree limbs, blew down power poles, and damaged the roofs of several homes.
Thunderstorm Wind, Creek
- When
- May 25, 11:02 PM CST
- Where
- Creek County, 1.32 mi NNW of Bristow
- Measured
- 80 kt (92 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.848, -96.387
Strong thunderstorm wind severely damaged a business on the north side of town.
Tornado, Creek
- When
- May 25, 11:04 PM CST to 11:07 PM CST
- Where
- Creek County, 3.89 mi W of Bellvue to 1.33 mi W of Bellvue
- Rating
- EF1
- Path length
- 2.6 mi
- Path width
- 200 yd
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.901, -96.450
This tornado damaged the roofs of several homes, damaged outbuildings, uprooted trees, and blew down power poles. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.
Thunderstorm Wind, Creek
- When
- May 25, 11:10 PM CST
- Where
- Creek County, 0.48 mi W of Bristow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.831, -96.388
Thunderstorm wind gusts were estimated to 60 mph.
Tornado, Creek
- When
- May 25, 11:14 PM CST to 11:24 PM CST
- Where
- Creek County, 4 mi E of Bellvue to 3.14 mi W of Kiefer
- Rating
- EF1
- Path length
- 10.7 mi
- Path width
- 1,000 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.908, -96.309
This tornado developed southwest of Kellyville near the intersection of I-44 and Highway 66, and moved east passing south of Kellyville before turning toward the northeast and dissipating east of town. It snapped and uprooted numerous trees, and destroyed outbuildings. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Thunderstorm Wind, Creek
- When
- May 25, 11:16 PM CST
- Where
- Creek County, 5.01 mi SSW of Kellyville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.886, -96.262
Strong thunderstorm wind snapped large tree limbs.
Tornado, Creek
- When
- May 25, 11:21 PM CST to 11:35 PM CST
- Where
- Creek County, 2.62 mi N of Kellyville to 1.47 mi NE of Hilton
- Rating
- EF1
- Path length
- 10.9 mi
- Path width
- 1,400 yd
- Continued into
- Tulsa, Ok (TSA)
- Property damage
- $750,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.988, -96.214
This is the first segment of a two-segment tornado. This large tornado developed west of Sapulpa, west of the intersection of I-44 and Highway 33. It moved east along Highway 66, then across the northern portion of Sapulpa. It crossed Hickory Hill Road near the Creek Turnpike, and moved into Tulsa County near W 91st Street S. In Creek County, the tornado damaged homes and businesses, snapped and uprooted numerous trees, and blew down power poles. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph.
Thunderstorm Wind, Tulsa
- When
- May 25, 11:22 PM CST
- Where
- Tulsa County, 5.84 mi ESE of New Mannford
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 36.091, -96.257
Strong thunderstorm wind damaged a barn near Dip Creek Road and Coyote Trail.
Tornado, Creek
- When
- May 25, 11:27 PM CST to 11:33 PM CST
- Where
- Creek County, 1.89 mi WSW of Sapulpa to 1.5 mi SE of Hilton
- Rating
- EF1
- Path length
- 5.8 mi
- Path width
- 2,200 yd
- Continued into
- Tulsa, Ok (TSA)
- Property damage
- $800,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.991, -96.132
This is the first segment of a two-segment tornado. This large tornado developed near the Sapulpa Golf Course and moved east across Sapulpa, roughly between E Taft Avenue and E Dewey Avenue. It crossed Hickory Hill Road and S 49th West Avenue south of the Creek Turnpike, and moved into Tulsa County near W 111th Street S. The tornado damaged the roofs of many homes, damaged businesses, snapped numerous power poles, and snapped or uprooted numerous trees. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph.
Thunderstorm Wind, Rogers
- When
- May 25, 11:33 PM CST
- Where
- Rogers County, 4.63 mi WSW of Oologah
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.423, -95.776
Thunderstorm wind gusts were estimated to 60 mph near the S 4060 Road and E 410 Road southwest of Oologah.
Tornado, Tulsa
- When
- May 25, 11:33 PM CST to 11:39 PM CST
- Where
- Tulsa County, 3.24 mi WSW of Tulsa R L Jones Arpt to 3.21 mi ESE of Jenks
- Rating
- EF1
- Path length
- 6.5 mi
- Path width
- 2,200 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.006, -96.030
This is the second segment of a two-segment tornado. This tornado moved into Tulsa County near W 111th Street S and moved east across Jenks. It crossed the Arkansas River and dissipated east of S Yale Avenue, north of E 111th Street S. The tornado damaged the roofs of numerous homes, snapped or uprooted many trees, and blew down numerous power poles. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Tornado, Tulsa
- When
- May 25, 11:35 PM CST to 11:38 PM CST
- Where
- Tulsa County, 2.8 mi W of Tulsa R L Jones Arpt to 1.87 mi NW of Tulsa R L Jones Arpt
- Rating
- EF1
- Path length
- 1.6 mi
- Path width
- 900 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.034, -96.030
This is the second segment of a two-segment tornado. This tornado crossed into Tulsa County near W 91st Street S, where large tree limbs were snapped and power poles were blown down. It moved northeast dissipating near Highway 75 and W 81 Street S. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 100 mph.
Thunderstorm Wind, Tulsa
- When
- May 25, 11:35 PM CST
- Where
- Tulsa County, 2.68 mi N of Glenpool
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.988, -96.006
Strong thunderstorm wind uprooted trees.
Hail, Tulsa
- When
- May 25, 11:40 PM CST
- Where
- Tulsa County, 1.63 mi WNW of West Tulsa
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.159, -96.047
Thunderstorm Wind, Tulsa
- When
- May 25, 11:40 PM CST
- Where
- Tulsa County, 1.96 mi SE of Broken Arrow Arpk
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.032, -95.843
Strong thunderstorm wind uprooted and snapped large trees along E 91st Street S, between S Garnett Road and S 129th E Avenue.
Thunderstorm Wind, Tulsa
- When
- May 25, 11:42 PM CST
- Where
- Tulsa County, 1.93 mi W of Broken Arrow Arpk
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.046, -95.904
Strong thunderstorm wind blew shingles from the roof of a house at E 81st Street S and S Sheridan Road.
Thunderstorm Wind, Tulsa
- When
- May 25, 11:43 PM CST
- Where
- Tulsa County, 1 mi S of Broken Arrow Arpk
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.036, -95.868
Strong thunderstorm wind blew down trees across S Mingo Road near E 88th Street S.
Thunderstorm Wind, Tulsa
- When
- May 25, 11:44 PM CST to 11:47 PM CST
- Where
- Tulsa County, 1.27 mi S of Broken Arrow Arpk to 1.7 mi WSW of Broken Arrow
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.032, -95.868
Strong thunderstorm wind snapped large tree limbs, and blew down a large electrical transmission pole in a broad swath from S Mingo Road to S 161st East Avenue.
Thunderstorm Wind, Tulsa
- When
- May 25, 11:48 PM CST
- Where
- Tulsa County, 1 mi NNE of Broken Arrow
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.063, -95.773
Strong thunderstorm wind blew shingles from the roof of a home and snapped large tree limbs.
Tornado, Tulsa
- When
- May 25, 11:51 PM CST to 11:53 PM CST
- Where
- Tulsa County, 1.34 mi N of Broken Arrow to 1.74 mi NE of Broken Arrow
- Rating
- EF0
- Path length
- 0.9 mi
- Path width
- 400 yd
- Continued into
- Wagoner, Ok (TSA)
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.069, -95.778
This is the first segment of a two-segment tornado. This tornado developed near Lynn Lane, north of the Broken Arrow Expressway. It moved east across several neighborhoods, where the roofs of homes were damaged and large tree limbs were snapped. It moved across the southern portion of the Broken Arrow High School facilities, where the baseball field was damaged. Based on this damage, maximum estimated wind in this segment of the tornado was 75 to 80 mph. The tornado continued into Wagoner County.
Tornado, Wagoner
- When
- May 25, 11:53 PM CST to 11:54 PM CST
- Where
- Wagoner County, 1.74 mi NE of Broken Arrow to 2.44 mi NE of Broken Arrow
- Rating
- EF0
- Path length
- 0.9 mi
- Path width
- 400 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.070, -95.762
This is the second segment of a two-segment tornado. This tornado moved into Wagoner County just south of E Albany Street where the roofs of homes were damaged and large tree limbs were snapped. It moved east and dissipated before reaching S 209th East Avenue. Based on this damage, maximum estimated wind in this segment of the tornado was 75 to 80 mph.
Thunderstorm Wind, Wagoner
- When
- May 25, 11:54 PM CST
- Where
- Wagoner County, 3 mi NE of Oneta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.051, -95.682
Strong thunderstorm wind snapped large tree limbs.
Thunderstorm Wind, Wagoner
- When
- May 25, 11:56 PM CST
- Where
- Wagoner County, 3.15 mi NNE of Oneta
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.065, -95.708
Strong thunderstorm wind snapped large tree limbs.
Thunderstorm Wind, Rogers
- When
- May 26, 12:05 AM CST to 12:09 AM CST
- Where
- Rogers County, 5.68 mi W of Inola to 3.84 mi WNW of Inola
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.145, -95.602
Strong thunderstorm wind uprooted several trees and snapped large tree limbs in a broad swath from near the 4160 Road to north of Highway 412.
Thunderstorm Wind, Muskogee
- When
- May 26, 12:14 AM CST
- Where
- Muskogee County, 1.04 mi NNW of Council Hill
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.565, -95.654
Thunderstorm wind gusts were estimated to 70 mph just north of Council Hill on Highway 72.
Tornado, McIntosh
- When
- May 26, 12:15 AM CST
- Where
- McIntosh County, 5.23 mi W of Rentiesville
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 75 yd
- Reported by
- Trained Spotter
- Coordinates
- 35.529, -95.592
This brief tornado was reported by a trained storm spotter. It snapped large tree limbs. Based on this damage, maximum estimated wind in the tornado was 70 to 75 mph.
Thunderstorm Wind, Mayes
- When
- May 26, 12:17 AM CST
- Where
- Mayes County, 4.22 mi WSW of Chouteau
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.162, -95.422
Strong thunderstorm wind blew down trees on S 426 Road and W 590 Road.
Thunderstorm Wind, Rogers
- When
- May 26, 12:20 AM CST
- Where
- Rogers County, 1.27 mi WSW of Inola Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.142, -95.451
The Oklahoma Mesonet station near Inola measured 60 mph thunderstorm wind gusts.
Tornado, Mayes
- When
- May 26, 12:44 AM CST to 12:47 AM CST
- Where
- Mayes County, 3.41 mi E of Salina to 5.36 mi N of Rose
- Rating
- EF0
- Path length
- 3.2 mi
- Path width
- 300 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 36.297, -95.089
This tornado developed west of NE 490 Drive, to the north of Kenwood Road. It moved east, crossed Kenwood Road, and dissipated east of the S 447 Road. The tornado uprooted trees and snapped large tree limbs. Based on this damage, maximum estimated wind in the tornado was 80 to 85 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 25 to 26, 20192 deaths · 29 injured · $576,000 · EF3 · 60 events
- Tornadoes and Flash Flooding in Texas, May 25, 2019$1.3 million · EF2 · 11 events
- Flooding and Damaging Winds in Michigan, May 25, 20192 injured · $4.5 million · 52 kt wind · 5 events
- Flash Flooding and Hail in West Virginia, May 25, 2019$1.0 million · 1 in hail · 12 events
- Tornado and Hail in Ohio, May 25, 2019$60,000 · EF1 · 12 events
- Flood and Damaging Winds in New York, May 25, 2019$69,000 · 61 kt wind · 28 events
- Flash Flooding and Flooding in Kansas, May 25, 2019$100,000 · 1.5 in hail · 19 events
- Tornadoes and Hail in Illinois, May 25 to 26, 2019EF1 · 37 events
- Hail and Damaging Winds in Ohio, May 25 to 26, 2019$67,000 · 1.5 in hail · 21 events
- Tornadoes and Hail in Pennsylvania, May 25, 2019$10,000 · EF1 · 15 events
- Hail and Damaging Wind in Iowa, May 25 to 26, 2019$50,000 · 1 in hail · 5 events
- Damaging Winds in New York, May 25, 2019$40,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 830741, 830703, 830702, 827648, 830704, 830742, 830707, 827653, 830719, 827672, 830724, 830710, 830743, 827677, 827678, 827679, 827680, 830744, 827681, 830731, 830733, 827682, 830745, 830746, 827683, 830735, 827685, 827686, 830739.